Indian Journal of Dermatology, Venereology and Leprology
Medknow Publications on behalf of The Indian Association of Dermatologists, Venereologists and Leprologists (IADVL)
Vol. 72, No. 4, 2006, pp. 286-289
Bioline Code: dv06097
Full paper language: English
Document type: Research Article
Document available free of charge
Indian Journal of Dermatology, Venereology and Leprology, Vol. 72, No. 4, 2006, pp. 286-289
© Copyright 2006 Indian Journal of Dermatology, Venereology and Leprology.
Brief Report- Severe cutaneous adverse drug reaction to leflunomide: A report of five cases|
Shastri Veeranna, Betkerur Jyayadev, Kushalappa PA, Savita TG, Parthasarathi G
Medications used to treat human ailments are known to cause cutaneous reactions which may vary in their severity. Leflunomide, an immunomodulating agent recently introduced to treat rheumatoid arthritis, is reported to cause severe cutaneous reactions. We are reporting five such cases. All our patients were started on leflunomide for rheumatoid arthritis, 4-6 weeks before the onset of cutaneous reaction and were admitted to the hospital with the common complaints of fever, skin rash and generalized weakness. All of them had characteristic pattern of events such as delayed onset of reaction, widespread and long lasting skin rash and internal organ involvement. These features suggest a possibility of drug hypersensitivity syndrome to leflunomide. Careful dosing and periodic monitoring of patients treated with leflunomide for possible adverse drug reaction is recommended.
Adverse drug reaction, Leflunomide, Severe cutaneous reactions, Drug hypersensitivity syndrome
Alternative site location: http://www.ijdvl.com